MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/20; COVERED CORONARY STENT
Model Number 434895
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.After additional correspondence with the local staff, the hospital stated that different factors contributed to the complaint event: having prior stents, the use of a guideliner, the calcified target vessel.It should be noted that the ifu advises the user to not re-insert the stent system as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during withdrawal.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description
During treatment of a type iii cs/iv perforation, the first pk papyrus (5.0/15) was placed but the stent dislodged.(see medwatch 1028232-2022-03613.) the complaint device (3.5/20) could not pass the lesion was withdrawn and reinserted but could not cross again.During withdrawal the stent dislodged.The patient remained hemodynamically unstable and was therefore transferred to operating room.An emergent sternotomy was performed.An approx.0.5 inch tear was noticed at the rv-ra junction.Patient had svg to pda and direct repair of the rca to rv tear.

Brand Name
PK PAPYRUS US 3.5/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15224664
Report Number1028232-2022-04121
Device Sequence Number17528443
Product Code NIV
UDI-Device Identifier07640130447233
UDI-Public(01)07640130447233(17)2310
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number434895
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10214743
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown